Alert archive / Georgia / Tornado Warnings in 2025

Tornado Warning 27, NWS Tallahassee, FL

May 10, 2025Henry County, Alabama; Clay County, Early County, Georgia

NWS Tallahassee, FL issued this tornado warning at May 10, 2025, 1:01 PM CDT for Henry County, Alabama; Clay County, Early County, Georgia. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2025, 1:01 PM CDT (18:01 UTC)
Expired
May 10, 2025, 1:30 PM CDT
In force
29 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Henry County, AL, Clay County, GA, Early County, GA

The radar

The Ft Rucker radar (KEOX), 39 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 1:36 PM CDTTSTM WND DMG1 Wnw Ferrell Crossroad, GASeveral trees and power lines reported down in Early county.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 10:22 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
718 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

654 
WFUS52 KTAE 101801
TORTAE
ALC067-GAC061-099-101830-
/O.NEW.KTAE.TO.W.0027.250510T1801Z-250510T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
201 PM EDT Sat May 10 2025

The National Weather Service in Tallahassee has issued a

* Tornado Warning for...
  Southeastern Henry County in southeastern Alabama...
  South central Clay County in southwestern Georgia...
  Northwestern Early County in southwestern Georgia...

* Until 230 PM EDT/130 PM CDT/.

* At 200 PM EDT/100 PM CDT/, a severe thunderstorm capable of
  producing a tornado was located near Columbia, or 11 miles west of
  Blakely, moving northeast at 30 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  southeastern Henry, south central Clay and northwestern Early
  Counties, including the following locations... Haleburg, Hayes,
  Barnes, and Kolomoki Mounds Sp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3134 8514 3137 8517 3151 8513 3154 8504
      3154 8494 3147 8492 3138 8492
TIME...MOT...LOC 1800Z 222DEG 24KT 3137 8513 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

21-WD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 10, 12:49 PM CDT, 12 minutes earlier.

Area forecast discussion, May 10, 12:49 PM CDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
149 PM EDT Sat May 10 2025

...New AVIATION...

.UPDATE...
Issued at 1112 AM EDT Sat May 10 2025

Given current radar and satellite trends, PoPs were nudged down
across the eastern half of the area over the next few hours.
Breaks in the clouds across the eastern half of the region will
allow for instability to increase leading to increasing rain
chances into the second half of the afternoon into the evening.

&&

.NEAR TERM...
(Today and tonight)
Issued at 257 AM EDT Sat May 10 2025

Today is expected to kickoff a multi-day period of heavy rainfall
through early next week. A cutoff upper low west of the area will
meander slowly today with a weak surface low across the northern
Gulf coast. Precipitable water values near the 90th percentile for
this time of year will stream northward, leading to widespread rain
with pockets of heavy rainfall. Sufficient instability and shear
exists for a low end risk of severe weather, and the SPC has a
marginal risk (level 1 of 5) in place for most of the area. A
damaging wind gust or brief tornado cannot be ruled out with any
mesoscale boundary interactions, although this will be isolated if
it occurs at all.

The HRRR has struggled this morning with its depiction of the
ongoing convection south of Apalachicola. This convection is
expected to gradually weaken this morning. The focus is expected to
be on a growing area of convection near Mobile, which is forecast to
slide eastward through the day and reach the Florida panhandle later
this morning into the afternoon. This is where the greatest threat
of severe weather and flash flooding exists for today.

Heading into tonight, the overall environment will not change much,
and additional rounds of showers and thunderstorms are expected
across the area. Guidance is keying in on late tonight into early
Sunday morning as the start of the next significant round after
today.

&&

.SHORT TERM AND LONG TERM...
(Sunday through Friday)
Issued at 257 AM EDT Sat May 10 2025

The H5 low we've been chatting about the past several days will be
fully cut-off from the main flow to start the period. It's forecast
to nudge a little west during the day Sunday, which keeps our region
in a very moist environment with precipitable water values (PWATs)
of 1.6" to 1.8", or above the 90th percentile for this time of year.
Meanwhile, a fairly unidirectional flow will develop during the day
Sunday and bring yet another round of showers and storms to the
region. Given the unidirectional flow, moisture, and a lingering
front and there is the potential for training showers and storms
Sunday morning and again Sunday night into Monday. That said, there
remains uncertainty as to where these training showers and storms
will first develop before crawling east Sunday into Sunday night and
Monday. Most guidance suggests the showers/storms get started
between Panama City and Apalachicola early Sunday morning, but all
locations from the Panhandle to northern portions of Apalachee Bay
have the chance to be affected by training storms. And these
training storms will reach well into Alabama and Georgia as well.

Widespread rain totals remain between 3" to 6" across the region
with localized amounts of 10" or more on the table. A Flood Watch
has been issued for all of our region outside of the SE Florida
Big Bend through Monday morning to account for the potential for
isolated to scattered instances of flash flooding. More on that in
the Hydro section below.

There's also the potential for a few strong to severe thunderstorms
within the training convection Sunday into Sunday night. Damaging
winds remain the primary concern along with some hail. A tornado or
two cannot be ruled out. There's a Marginal Risk (Level 1 of 5) for
severe weather Sunday into Sunday night to account for this
potential.

The cut-off H5 low begins lifting out of the region early next week,
keeping rain chances in the forecast Monday and, to a lesser extent,
Tuesday before fully exiting the region by mid-week. An H5 ridge
takes over by the second half of the work week with widespread 90s
make an appearance to our region as early as Wednesday, but more
likely Thursday.

&&

.AVIATION...
(18Z TAFS)
Issued at 142 PM EDT Sat May 10 2025

VFR conditions across TLH and VLD are expected to come down to
MVFR later this afternoon and evening as showers and thunderstorms
begin to develop and move across the eastern half of the area.
Generally MVFR conditions across area terminals are expected
throughout the TAF period beginning this evening. Lowering to LIFR
cigs tonight is possible, with the guidance hinting at the best
chances being at ECP/DHN. After daybreak cigs gradually rise into
MVFR across all terminals. Multiple rounds of showers and storms
are expected to impact area terminals through tomorrow. LIFR
conditions possible in downpours and thunderstorms.

&&

.MARINE...
Issued at 257 AM EDT Sat May 10 2025

Moderate to fresh southerly to southeasterly winds continue in our
waters west of Apalachicola today where a Small Craft Advisory
remains in effect through the evening. Winds decrease below advisory
levels later tonight, but remain near cautionary levels through
Monday. Moderate southeasterly winds are expected across Apalachee
Bay through tomorrow. Rain chances remain high through the weekend
into Monday. Gusty winds and locally high seas can be expected in
the vicinity of any thunderstorms.

&&

.FIRE WEATHER...
Issued at 257 AM EDT Sat May 10 2025

There are minimal fire weather concerns expected through early next
week with wetting rain expected.

&&

.HYDROLOGY...
Issued at 257 AM EDT Sat May 10 2025

Confidence has increased enough to issue a Flood Watch for most
of our area starting this morning and lasting into early Monday
morning. While the greatest potential for isolated to scattered
instances of Flash Flooding remains centered on Sunday into
Sunday night, there's enough of a potential today to go ahead and
start it today.

A couple more rounds of heavy rain remain in the forecast today
through Monday. Widespread rainfall totals of 2" to 6" are forecast
the next couple of days. Locally higher amounts of 10" or more are
very possible. A Slight Risk (Level 2 of 4) for Excessive Rainfall
was introduced across the Florida Panhandle into Southeastern
Alabama today due to the rain we picked up there Friday and the
potential for several more inches of rain today; a Marginal Risk
(level 1 of 4) for Excessive Rainfall remains in place east of
there in the Florida Big Bend and Southwest Georgia. A Slight Risk
(level 2 of 4) for Excessive Rainfall remains in place for all of
our area for Sunday into Sunday night.

Three-hour Flash Flood Guidance (FFG) has dropped to between 3 to
5" across much of the Florida Panhandle into Southeastern Alabama
due to Friday's rain. That much rain is attainable with any
showers and storms that are able to develop today. It's still
worth mentioning that as each round of rain moves through that the
FFG would come down. Which is why isolated to scattered instances
of flash flooding are highest Sunday into Sunday night.

On the riverine front, most rivers start to near Action Stage with
some of the higher rainfall totals within the ensemble guidance. So
while rises on the rivers are expected, riverine flooding is not
currently anticipated unless rainfall totals exceed even the highest
of ensemble members, or more than 10-12". That said, we'll need to
watch some of our smaller creeks that respond more quickly to
localized heavy rainfall.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   68  76  67  82 /  70 100  90  80
Panama City   69  77  68  80 /  80  90  70  60
Dothan        66  76  65  80 /  70  90  80  70
Albany        66  77  66  82 /  60 100  90  80
Valdosta      67  80  67  80 /  50 100  90 100
Cross City    69  82  66  80 /  70  90  90 100
Apalachicola  71  76  69  79 /  90  90  80  60

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday afternoon for FLZ007>019-027-028-108-
     112-114-115-118-127-128-326-426.

     High Rip Current Risk through late Monday night for FLZ108-112-
     114-115.

GA...Flood Watch through Monday afternoon for GAZ120>131-142>148-
     155>161.

AL...Flood Watch through Monday afternoon for ALZ065>069.

GM...Flood Watch through Monday afternoon for GMZ735.

     High Rip Current Risk through late Monday night for GMZ735.

     Small Craft Advisory until 10 PM CDT this evening for GMZ751-752-
     770-772.

&&

NEAR TERM...DVD
SHORT TERM...Reese
LONG TERM....Reese
AVIATION...Oliver
MARINE...Reese
FIRE WEATHER...DVD
HYDROLOGY...Reese

In the hours before

Special weather statement, May 10, 9:23 AM CDT, 3 hours 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
923 AM CDT Sat May 10 2025

FLZ007-008-108-101515-
Central Walton FL-South Walton FL-North Walton FL-
923 AM CDT Sat May 10 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WALTON COUNTY
THROUGH 1015 AM CDT...

At 922 AM CDT, Doppler radar was tracking a strong thunderstorm near
Niceville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Gordon, Pond Creek, Oakwood Hills, Cluster Springs, Fox Hill,
Portland, Sand Hill, Eglin Air Force Base, Alpine Heights, Villa
Tasso, De Funiak Springs, Liberty, De Funiak Spring Airport,
Glendale, Pleasant Hill, Pleasant Ridge, Center Ridge, New Home, New
Harmony, and Piney Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3091 8639 3088 8604 3050 8617 3047 8620
      3049 8619 3050 8620 3047 8623 3047 8624
      3049 8626 3047 8630 3048 8633 3046 8639
TIME...MOT...LOC 1422Z 202DEG 16KT 3051 8637

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 12:57 AM CDTFlood WatchTAECoffee, Dale, Geneva, Henry, Houston43 hr
May 10, 10:00 AM CDTSevere Thunderstorm WarningTAEGeneva45 min
May 10, 11:01 AM CDTSevere Thunderstorm WarningTAECoffee, Dale, Geneva, Houston59 min
May 10, 11:11 AM CDTTornado Warning Tornado observedTAEGeneva, Houston49 min
May 10, 11:56 AM CDTSevere Thunderstorm WarningTAEDale, Geneva, Henry, Houston64 min
May 10, 12:58 PM CDTSevere Thunderstorm WarningTAEHenry, Houston62 min
May 10, 1:33 PM CDTSevere Thunderstorm WarningTAEHenry, Houston57 min
May 10, 1:41 PM CDTAreal Flood AdvisoryTAEHenry, Houston4 hr
May 10, 2:22 PM CDTTornado WarningTAERandolph, Terrell23 min
May 10, 2:44 PM CDTSpecial Weather StatementTAELee, Terrell61 min
May 10, 3:20 PM CDTTornado WarningTAELee, Terrell25 min
May 10, 4:30 PM CDTSpecial Weather StatementTAELee30 min

Nearby

Tornado Warnings in Georgia, 2025Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.